I was hospitalised for 10 days with severe pneumonia in November. After a few weeks the chest pain had gone but about 3 weeks ago it came back but now on the sides. The pneumonia was in my right lung only at that time. My doctor heard crackles in both lungs so put me back on antibiotics and during this time the pain stopped. I am off the antibiotics and the pain has returned. My temperate is normal but the pain this there and is worse with exertion. It sometimes feels like I am being stabbed and is worse when laying on my side. I feel tired but do not have a cough. Is this normal for recovery from pneumonia or as the pain is in both lungs now should it be investigated further. The xray done about 3 weeks ago was clear but then the doctor said early pneumonia does not always show in an xray. Thank you
It wouldn't hurt to have your doctor take another look at you to make sure that there isn't another infection going on. Is your pain worse with breathing? A condition that can make for sharp stabbing pain with breathing is pleurisy, an inflammation of the lining around your lungs. This can happen because of a prior infection...I have had it myself after a really bad bout of pneumonia. Either way, it is a good idea to check with your doctor so that the right treatment can be given to help you back on the right path. Sunny
I had near terminal bilateral bacterial pneumonia (legionnaires) five years ago with associated pleurisy on my left side. I am 66 y.o.
I still get some pain on the left side when exercising at above 80% of max heart rate. Investigations show that it's not a cardiac problem.
I also get bronchitis every year since the pneumonia and suffer from asthma which I never had before.
I was told by my doctor "You need to become very fit or the next time you get pneumonia you will die!"
There can be no treatment for scarring of the lungs and the only course of action seems to be exercising often and reasonable hard to keep the undamaged lung areas active.
I had pneunonia in apri 07 and spent 2 weeks in intensive care, I had the same pains as you after about a week of leaving hospital and it was pleurisy. I took an anti inflammatory and it was fine after about a week, it does hurt like hell before the drugs kick in. The drug was diclofenac sodium.
hi my name is tiffany and recently on halloween night 09 i went to emerge with severe chest pains and pains in my back , i am severe asthmatic and have been most of my life so i thought it could just be my asthma acting up again so i thought i just needed another round of prednesone but turns out after being xrayed i had my left lung completely full of pneumonia so the doctor prescribed 50mg of prednesone and avalox ani biotic and as a precautionary measure tami flu because of the h1n1 i am 24 y o and it is now the 17th of november 09 i have seen my doctor twice since and he said my lungs are clear but the only thing is i still have severe pain in my left lung it hurts to take breathes in and out he has tried me on oxycocet for the pain and neproxen but i am still in severe pain and cant sleep or sit to the left side, i was wondering if this is common or if anyone has had the same i dont know what to do about the pain it is unbearable the doctor also put my on lasik because i was retaining fluid so he thought maybe that might help but so far it hasnt if anyone has any suggestions or ideas could you please post, the pain is too much. thank you tiffany
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.